Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 20, NWS State College, PA

May 27, 20147 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 27, 2014, 3:41 PM EDT for 7 counties in Pennsylvania. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2014, 3:41 PM EDT (19:41 UTC)
Expired
May 27, 2014, 4:45 PM EDT
In force
64 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cumberland County, PA, Dauphin County, PA, Juniata County, PA, Lebanon County, PA, Northumberland County, PA, Perry County, PA, York County, PA

The radar

The State College radar (KCCX), 106 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 3:55 PM EDTTSTM WND DMGHalifax, PAMULTIPLE TREES AND WIRES DOWN ACROSS HALIFAX TOWNSHIP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:13 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WUUS51 KCTP 271941
SVRCTP
PAC041-043-067-075-097-099-133-272045-
/O.NEW.KCTP.SV.W.0020.140527T1941Z-140527T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
341 PM EDT TUE MAY 27 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTH CENTRAL YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
  PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 445 PM EDT

* AT 341 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR PORT TREVORTON TO NEAR SHERMANSDALE...AND
  MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARRISBURG...LEBANON...LOWER ALLEN...HERSHEY...COLONIAL PARK...
  PROGRESS...MECHANICSBURG...MIDDLETOWN...CAMP HILL...PALMYRA...NEW
  CUMBERLAND...LINGLESTOWN...ENOLA...STEELTON...ANNVILLE...LEMOYNE...
  HUMMELSTOWN...CORNWALL...PAXTONIA AND RUTHERFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4038 7750 4069 7722 4068 7715 4069 7711
      4068 7704 4064 7700 4064 7693 4071 7686
      4080 7685 4077 7642 4066 7670 4042 7633
      4023 7646 4015 7669 4016 7669 4013 7672
      4011 7671
TIME...MOT...LOC 1941Z 281DEG 23KT 4072 7690 4030 7717 

$$

KF
1 follow-up statement
809 
WWUS51 KCTP 272010
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
410 PM EDT TUE MAY 27 2014

PAC041-067-099-272019-
/O.CAN.KCTP.SV.W.0020.000000T0000Z-140527T2045Z/
JUNIATA PA-CUMBERLAND PA-PERRY PA-

410 PM EDT TUE MAY 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JUNIATA...
NORTHEASTERN CUMBERLAND AND PERRY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4018 7691 4021 7692 4022 7690 4022 7686
      4029 7692 4068 7689 4073 7685 4079 7685
      4077 7643 4066 7670 4042 7633 4023 7646
      4015 7668 4016 7669 4012 7672
TIME...MOT...LOC 2009Z 281DEG 28KT 4078 7673 4014 7673 

$$

PAC043-075-097-133-272045-
/O.CON.KCTP.SV.W.0020.000000T0000Z-140527T2045Z/
DAUPHIN PA-YORK PA-NORTHUMBERLAND PA-LEBANON PA-
410 PM EDT TUE MAY 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR DAUPHIN...NORTH CENTRAL YORK...SOUTHERN NORTHUMBERLAND AND
LEBANON COUNTIES...

AT 409 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TREVORTON TO NEAR ROYALTON...MOVING EAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
HARRISBURG...LEBANON...LOWER ALLEN...HERSHEY...COLONIAL PARK...
PROGRESS...MIDDLETOWN...PALMYRA...NEW CUMBERLAND...LINGLESTOWN...
STEELTON...ANNVILLE...HUMMELSTOWN...CORNWALL...PAXTONIA...
RUTHERFORD...SKYLINE VIEW...LAWNTON...CAMPBELLTOWN AND VALLEY GREEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4018 7691 4021 7692 4022 7690 4022 7686
      4029 7692 4068 7689 4073 7685 4079 7685
      4077 7643 4066 7670 4042 7633 4023 7646
      4015 7668 4016 7669 4012 7672
TIME...MOT...LOC 2009Z 281DEG 28KT 4078 7673 4014 7673 

$$

KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:36 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 27, 2:36 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
236 PM EDT TUE MAY 27 2014

.SYNOPSIS...
WARM AND MOIST AND UNSTABLE AIR WILL PRODUCE SCATTERED SHOWERS AND
STRONG TO LOCALLY SEVERE THUNDERSTORMS INTO THIS EVENING. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST OVERNIGHT. LOW
PRESSURE PASSING THROUGH NEW YORK STATE WILL PUSH A COLD FRONT
DOWN THROUGH THE REGION ON WEDNESDAY...AND ANOTHER COLD FRONT
WILL DIVE SOUTH ACROSS THE AREA BY FRIDAY. THE FRONTS WILL BRING
A FEW MORE SHOWERS AND STORMS TO THE REGION THURSDAY INTO FRIDAY
NIGHT. DRY CONDITIONS ARE EXPECTED FOR NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
SVR WATCH #190 IN EFFECT FOR ALL BUT THE NORTHWEST MOUNTAIN
REGION. DEEP LAYER MOISTURE CONTINUES TO INCREASE OVER THE AREA
THIS AFTERNOON AND SIGNIFICANT DESTABLIZATION HAS OCCURRED WITH
SFC HEATING AND DEWPOINTS SURGING INTO THE MID 60S. ISOLATED WIND
DAMAGE REPORTS RECEIVED ALREADY FROM CLEARFIELD AND POTTER
COUNTIES. PEA SIZED HAIL HAS BEEN REPORTED AS WELL. DESPITE
MEAGER VERTICAL SPEED SHEAR AND MARGINAL 850 MB WINDS...MUCAPES
EXCEEDING 1200 J/KG WILL BE CAPABLE OF ADDITIONAL PULSE SEVERE
STORMS THROUGH LATE AFTERNOON. THE MORE VERTICALLY CHALLENGED
CELLS WILL STILL BE CAPABLE OF GUSTY WINDS AND BRIEF HEAVY RAINS.

THE SHOWERS AND SCATTERED STORMS WILL CONTINUE TONIGHT...WHILE
DECREASING IN INTENSITY AFTER THE LOSS OF DIURNAL HEATING. HIGH
PROBABILITIES EXIST FOR 0.25 INCH BASIN AVERAGE RAINFALL
TONIGHT...WITH THE POTENTIAL FOR HIGHLY LOCALIZED AMOUNTS
BETWEEN ONE HALF TO THREE QUARTERS OF AN INCH IN HEAVIER
DOWNPOURS. MINS TONIGHT WILL RANGE FROM THE UPPER 50S TO THE
MID 60S.

&&

.SHORT TERM /WEDNESDAY/...
SHRS AND SCT TSTORMS WILL CONTINUE ON WEDNESDAY AS A COLD FRONT
SAGS SOUTHWARD FROM NY STATE. MUCH LOWER PW ADVANCES SOUTHWARD...
WHILE A COOLER...LOW OVERCAST MARINE LAYER PUSHES WEST TOWARD THE
MTNS OF CENTRAL PA.

MEAN...TOTAL RAINFALL IN ANY GIVEN LOCATION FROM TONIGHT THROUGH 00Z
THURSDAY SHOULD BE AROUND ONE QUARTER TO ONE-HALF OF AN INCH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
EXPECT MOST OF THU INTO FRIDAY TO BE DRY...BUT WITH ANOTHER COLD
FRONT DROPPING SE...SOME SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE. SITUATION WILL BE SIMILAR TO THIS PAST WEEKEND. CYCLONIC
FLOW AND COLD AIR ALOFT MAY TRIGGER OFF LOW TOP STORMS INTO FRIDAY
EVENING.

LEFT SUNDAY NIGHT INTO MONDAY DRY FOR NOW. A LOT OF SPREAD
IN MODEL SOLUTIONS...EVEN DIFFERENT RUNS OF THE EC MODEL.

HOPE ALL GET OUT AND ENJOY THE NICE MEMORIAL DAY WEATHER.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
NUMEROUS SHOWERS AND SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL
TRACK ACROSS THE AIRFIELDS THIS AFTERNOON AND EARLY THIS EVENING.
GR AND WIND GUSTS IN EXCESS OF 50 KTS POSSIBLE NEAR ANY SEVERE
STORMS. ACTIVITY WILL DIMINISH BY MID EVENING...BUT SCT SHOWERS
AND ISO TSTMS WILL PERSIST. CIG REDUCTIONS LIKELY LATER TONIGHT...
WITH MVFR DECK DEVELOPING IN THE EAST AND IFR LIKELY IN THE WEST.

A SQUEEZE PLAY WILL ENSUE FOR WEDNESDAY AS A SFC COLD FRONT SAGS
SOUTH FROM NEW YORK STATE...AND A COOLER...LOW OVERCAST MARINE
LAYER PUSHES WEST TWD THE MTNS OF CENTRAL PA. THIS WILL BRING
WIDESPREAD REDUCTIONS TO THE REGION WED THROUGH THU NIGHT...BEFORE
IMPROVEMENT ON FRIDAY.

OUTLOOK...
WED...SCT SHOWERS/ISO TSTM NORTH. SHOWERS/TSTMS LIKELY SOUTH.
LOCAL REDUCTIONS WILL BECOME MORE WIDESPREAD FROM THE SE IN THE
AFTERNOON.
THU...WIDESPREAD REDUCTIONS EXPECTED WITH LOW CLOUDS AND DRIZZLE.
FRI-SAT...CIG/VSBY IMPROVING TO MAINLY VFR. SCT SHOWERS/TSTMS
POSS.
SUN...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...LAMBERT
LONG TERM...MARTIN
AVIATION...DEVOIR/RXR
Hazardous weather outlook, May 27, 12:37 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1237 PM EDT TUE MAY 27 2014

PAZ004>006-010>012-017>019-024>028-033>036-045-049-050-056-057-059-
063>066-281645-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-UNION-
SNYDER-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1237 PM EDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE
SOUTHEAST ACROSS THE REGION TODAY...MAINLY THIS AFTERNOON INTO
EARLY THIS EVENING. HIGHLY LOCALIZED LARGE HAIL OF QUARTER-SIZE
IN DIAMETER...AND STRONG WIND GUSTS ARE POSSIBLE. FREQUENT CLOUD
TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE MORE INTENSE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE
SOUTH-CENTRAL MOUNTAINS AND LAUREL HIGHLANDS...AS A COLD FRONT
SAGS SOUTH AND WEST ACROSS THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ037-041-042-046-051>053-058-281645-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
1237 PM EDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
WILL MOVE SOUTHEAST ACROSS THE REGION THIS AFTERNOON INTO THIS
EVENING. HIGHLY LOCALIZED LARGE HAIL OF QUARTER-SIZE IN
DIAMETER...AND STRONG WIND GUSTS ARE POSSIBLE. FREQUENT CLOUD TO
GROUND LIGHTNING WILL ALSO ACCOMPANY THE MORE INTENSE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN
WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE
SOUTH-CENTRAL MOUNTAINS AND LAUREL HIGHLANDS...AS A COLD FRONT
SAGS SOUTH AND WEST ACROSS THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 27, 1:34 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
134 PM EDT TUE MAY 27 2014

PAZ006-011-012-037-041-271800-
NORTHERN LYCOMING PA-CAMERON PA-POTTER PA-NORTHERN CLINTON PA-
TIOGA PA-
134 PM EDT TUE MAY 27 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 133 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR HARRISON VALLEY TO NEAR KETTLE CREEK STATE
PARK...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KEATING...ELKLAND...RENOVO...GALETON...WESTFIELD...GAINES...SOUTH
RENOVO...CROSS FORK...OLE BULL STATE PARK...SLATE RUN...LEETONIA...
CEDAR RUN...LYMAN RUN STATE PARK...LEONARD HARRISON STATE PARK...
KETTLE CREEK STATE PARK...CHERRY SPRINGS STATE PARK...WESTPORT...
DENTON HILL STATE PARK...KEENEYVILLE AND HARRISON VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN STATE COLLEGE PA.

&&

LAT...LON 4120 7757 4127 7809 4200 7778 4200 7721
TIME...MOT...LOC 1733Z 271DEG 26KT 4189 7775 4135 7799

LA CORTE
Special weather statement, May 27, 2:30 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EDT TUE MAY 27 2014

PAZ036-064-065-271930-
FRANKLIN PA-ADAMS PA-YORK PA-
230 PM EDT TUE MAY 27 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 228 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MONT ALTO...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
   GETTYSBURG AROUND 315 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GLENVILLE...
BIGLERVILLE...BENDERSVILLE...HUNTERSTOWN...HEIDLERSBURG...GETTYSBURG
NATIONAL MILITARY PARK...MCKNIGHTSTOWN...GETTYSBURG COLLEGE...PENN
STATE MONT ALTO AND TWO TAVERNS.

THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 14 AND 23.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4001 7770 4001 7750 3998 7746 3996 7746
      4000 7737 3999 7684 3972 7672 3972 7760
TIME...MOT...LOC 1828Z 240DEG 48KT 3987 7755

MARTIN
Local storm report, May 27, 2:32 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
232 PM EDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     TSTM WND DMG     2 N COUDERSPORT         41.80N  78.01W
05/27/2014                   POTTER             PA   911 CALL CENTER

            TREES DOWN

0145 PM     TSTM WND DMG     2 SE LUMBER CITY        40.91N  78.55W
05/27/2014                   CLEARFIELD         PA   911 CALL CENTER

            TREES DOWN

0204 PM     TSTM WND DMG     2 SW PHILIPSBURG        40.87N  78.24W
05/27/2014                   CLEARFIELD         PA   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER CTP1400091 CTP1400089 CTP1400090

COLBERT
Local storm report, May 27, 3:23 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND DMG     MUNCY                   41.20N  76.79W
05/27/2014                   LYCOMING           PA   PUBLIC

            LARGE LIMBS DOWN

&&

EVENT NUMBER CTP1400092

COLBERT
Special weather statement, May 27, 3:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
333 PM EDT TUE MAY 27 2014

PAZ028-050-052-056-057-063-272000-
CUMBERLAND PA-SNYDER PA-JUNIATA PA-PERRY PA-NORTHUMBERLAND PA-
DAUPHIN PA-
333 PM EDT TUE MAY 27 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 331 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR PENNS CREEK TO NEAR LOYSVILLE...AND MOVING
EAST AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
SHERMANSDALE AND FREMONT
AROUND 340 PM EDT.  SELINSGROVE...SCHLUSSER...DUNCANNON...HUMMELS
WHARF...PORT TREVORTON...NEW KINGSTOWN...WERTZVILLE AND CARLISLE
SPRINGS AROUND 350 PM EDT.  HARRISBURG...LOWER
ALLEN...PROGRESS...MECHANICSBURG...CAMP HILL... NEW
CUMBERLAND...ENOLA...STEELTON...LEMOYNE AND WORMLEYSBURG AROUND 400
PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LIVERPOOL...PORT
ROYAL...FREEBURG...ENDERS...MILLERSTOWN...CITY ISLAND...DALMATIA...
THOMPSONTOWN...PILLOW AND SELINGSGROVE AIRPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4016 7697 4041 7748 4085 7718 4087 7707
      4086 7702 4087 7701 4073 7652 4066 7670
      4057 7657 4052 7659 4048 7668 4041 7665
      4018 7677 4023 7686 4021 7692 4016 7691
TIME...MOT...LOC 1931Z 291DEG 32KT 4084 7706 4038 7728

KF
Special weather statement, May 27, 3:37 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 PM EDT TUE MAY 27 2014

PAZ035-036-272000-
FULTON PA-FRANKLIN PA-
337 PM EDT TUE MAY 27 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 335 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS FROM BREEZEWOOD TO NEAR MCCONNELLSBURG...MOVING EAST
AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

THESE STRONG THUNDERSTORMS WILL BE NEAR...  MERCERSBURG AND FORT
LOUDON AROUND 340 PM EDT.  CHAMBERSBURG...GREENCASTLE...GUILFORD
AND FAYETTEVILLE AROUND 400 PM EDT.

THIS INCLUDES THE FOLLOWING INTERSTATES... INTERSTATE 70 BETWEEN
MILE MARKERS 151 AND 157. THE PENNSYLVANIA TURNPIKE BETWEEN MILE
MARKERS 166 AND 182. INTERSTATE 81 BETWEEN MILE MARKERS 3 AND 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 3986 7828 3994 7825 4001 7820 4004 7820
      4006 7818 4007 7820 4010 7819 4012 7816
      3999 7747 3972 7753
TIME...MOT...LOC 1935Z 279DEG 35KT 3993 7800

LA CORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:34 PM EDTSpecial Weather StatementCTPClinton26 min
May 27, 1:42 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Tioga63 min
May 27, 1:56 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Clearfield, Huntingdon, Mifflin64 min
May 27, 2:30 PM EDTSpecial Weather StatementCTPAdams60 min
May 27, 2:54 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Huntingdon, Juniata, Lycoming, Mifflin and 5 more66 min
May 27, 2:56 PM EDTAreal Flood AdvisoryCTPPotter, Tioga3 hr
May 27, 3:04 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan56 min
May 27, 3:33 PM EDTSpecial Weather StatementCTPDauphin, Perry, Snyder27 min
May 27, 3:37 PM EDTSpecial Weather StatementCTPFranklin, Fulton23 min
May 27, 4:07 PM EDTSpecial Weather StatementCTPLancaster23 min
May 27, 4:25 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon, Schuylkill, York65 min
May 27, 4:34 PM EDTAreal Flood AdvisoryCTPDauphin, Lancaster, Lebanon116 min
May 27, 4:36 PM EDTSpecial Weather StatementCTPSomerset39 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.